Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Existence of quadrature formulae with almost equal weights


Author: K. Salkauskas
Journal: Math. Comp. 25 (1971), 105-109
MSC: Primary 65.55
DOI: https://doi.org/10.1090/S0025-5718-1971-0290570-9
MathSciNet review: 0290570
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The condition that an interpolatory quadrature formula on n nodes have degree of precision at least n and positive weights defines a homeomorphism between the sets of admissible nodes and weights of such formulae for each n. This is used to prove that the only formulae having "almost equal" weights are the Chebyshev formulae.


References [Enhancements On Off] (What's this?)

  • [1] V. I. Krylov, Approximate Calculation of Integrals, Fizmatgiz, Moscow, 1959; English transl., Macmillan, New York, 1962. MR 22 #2002; MR 26 #2008. MR 0144464 (26:2008)
  • [2] A. M. Ostrowski, On Trends and Problems in Numerical Approximation, Proc. Sympos. Numerical Approximation, Univ. of Wisconsin Press, Madison, Wis., 1959. MR 0100956 (20:7381)
  • [3] W. Hurewicz & H. Wallman, Dimension Theory, Princeton Math. Series, vol. 4, Princeton Univ. Press, Princeton, N. J., 1941. MR 3, 312. MR 0006493 (3:312b)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.55

Retrieve articles in all journals with MSC: 65.55


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1971-0290570-9
Keywords: Chebyshev quadrature, almost equally weighted quadrature
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society